Can You Take Imodium With Antibiotic ?
There are no clinically significant drug interactions with using loperamide, the generic name for Imodium. But for safety and precautionary purposes, all packages containing loperamide products usually contain consumer warnings to consult a doctor before taking the drug.
This is mainly because of the potential drug-disease interactions that might occur while taking other drugs like antibiotics. For example, Imodium should not be used in cases of pseudomembranous colitis associated with antibiotics.
Avoid loperamide if you are already taking antibiotics like cephalosporin, erythromycins or tetracycline as it could cause diarrhea. In addition, these antibiotics worsen the diarrhea symptoms, or delay the curing process. You should also avoid taking Imodium while taking antibiotics for infectious diarrhea, or diarrhea caused by the usage of antibiotics. Antibiotics may also rarely cause severe intestinal abnormalities, and during these times, it is safe to avoid the usage of Imodium. However, for treatment of traveler’s diarrhea, a combination of Imodium and a suitable antibiotic could rapidly help improve the condition. However, this course of treatment should be adopted after consulting a physician and getting his or her approval.
It is better to avoid taking lmodium when using antibiotics for any diseases or health conditions. Loperamide can cause side effects and severe allergic reactions, including skin rashes, constipation, stomach bloating, swelling or pain. You should avoid taking any antibiotics in order to cure the side effects caused due to loperamide. It is best to consult your doctor in case of extreme side effects of loperamide which are very rare.
More Articles :